MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 15X28CM CTN 10; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 15X28CM CTN 10; TAPE AND BANDAGE, ADHESIVE
Model Number 4986
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up or inspection, it was impossible to remove the release paper of the opsite because it adhered to the film strongly.The procedure was completed without a significant delay using a smith & nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.The device intended to be used in treatment has been returned and evaluated.A relationship between the event and the device was confirmed.An initial visual inspection confirmed that the pouch was completely sealed all around.The root cause was determined as the paper slightly moving backward when the machine start-up or restart, causing the cutting position to fall in the sealed area.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file contains further instances of the reported events.The machine start parameter setting had been optimized to avoid the above issue.No further actions are deemed necessary at this stage.We will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE INCISE 15X28CM CTN 10
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11429734
Report Number8043484-2021-00463
Device Sequence Number19737725
Product Code KGX
UDI-Device Identifier05000223415495
UDI-Public05000223415495
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4986
Device Catalogue Number4986
Device Lot Number202019
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1